Alert archive / Massachusetts / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jul 3, 2014, 8:09 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2014, 8:09 PM EDT (00:09 UTC)
- Expired
- Jul 3, 2014, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hampden County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 115 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
949
WGUS51 KBOX 040009
FFWBOX
MAC013-015-040300-
/O.NEW.KBOX.FF.W.0011.140704T0009Z-140704T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
809 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
WESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 1100 PM EDT
* AT 805 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPRINGFIELD...CHICOPEE...ENFIELD...WESTFIELD...HOLYOKE...AMHERST...
NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...SOUTH HADLEY...
EASTHAMPTON...HUNTINGTON...RUSSELL...WESTHAMPTON...GRANVILLE...
WHATELY...CHESTER...BLANDFORD...CHESTERFIELD...WORTHINGTON AND
GOSHEN.
* A SERIES OF HEAVY SHOWERS AND THUNDERSTORMS WILL LIKELY PRODUCE 2
TO 3 INCHES OF RAIN WITHIN AN HOUR AND POSSIBLY ISOLATED 2 TO 4
INCHES OF RAIN BETWEEN 8 AND 11 PM IN THE WARNING AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.
&&
LAT...LON 4204 7304 4248 7288 4242 7270 4241 7270
4241 7268 4235 7252 4203 7252 4203 7255
$$
THOMPSON1 follow-up statement
149
WGUS71 KBOX 040134
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
934 PM EDT THU JUL 3 2014
MAC013-015-040142-
/O.CAN.KBOX.FF.W.0011.000000T0000Z-140704T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMPDEN MA-HAMPSHIRE MA-
934 PM EDT THU JUL 3 2014
...THE FLASH FLOOD WARNING FOR WESTERN HAMPDEN AND WESTERN HAMPSHIRE
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NOT EXPECTED TO POSE A
THREAT. A FLASH FLOOD WATCH STILL REMAINS IN EFFECT...SINCE THERE IS
A RISK OF FUTURE THUNDERSTORMS WITH HEAVY DOWNPOURS MOVING INTO THE
AREA OVERNIGHT.
LAT...LON 4204 7304 4248 7288 4242 7270 4241 7270
4241 7268 4235 7252 4203 7252 4203 7255
$$
THOMPSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 7:35 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 3, 7:35 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
735 PM EDT THU JUL 3 2014
.SYNOPSIS...
TROPICAL STORM CONDITIONS LIKELY FRIDAY NIGHT FOR THE COASTAL
WATERS SOUTH OF MARTHAS VINEYARD AND NANTUCKET AND EAST OF CAPE
COD...
VERY MOIST AND UNSTABLE AIR MASS AHEAD OF A SLOW MOVING FRONT
BRING SCATTERED SHOWERS AND THUNDERSTORMS THOUGH THIS
EVENING...ESPECIALLY AREAS NORTH AND WEST OF BOSTON. MORE
WIDESPREAD SHOWERS/THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE
EXPECTED FRIDAY INTO FRIDAY NIGHT. TROPICAL STORM ARTHUR WILL
PASS SOUTHEAST OF OUR REGION FRIDAY NIGHT SATURDAY HAVING A
SIGNIFICANT IMPACT ON THE MARINE COMMUNITY. HIGH PRESSURE THEN
BUILDS OVER NEW ENGLAND WITH FAIR AND DRY WEATHER FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THROUGH 10 PM... LINE OF THUNDERSTORMS MOVING IN FROM NEW YORK
WILL ARRIVE AT THE EAST COAST ABOUT 10PM TO 1030 PM. OBSERVATIONS
AT POU SHOWED PEAK GUST OF 39 KNOTS...SO AT LEAST INITIALLY WE
WILL EXPECT STRONG GUSTS WITH THESE STORMS. ADJUSTMENTS TO THE
REMAINDER OF THE FORECAST TO MATCH CURRENT OBS. A SVR TSTM WATCH
CONTINUES THROUGH 10 PM FOR WESTERN/CENTRAL/NORTHEAST PARTS OF
OUR AREA.
TONIGHT... REMAINS OF THE COLD FRONT WILL SETTLE OVER SOUTHERN NEW
ENGLAND. LINE OF SHOWERS/TSTMS OVER CENTRAL NY/PA MOVING NORTHEAST
EXTRAPOLATES TO WESTERN NEW ENGLAND AROUND 10-11 PM. MEANWHILE A
PLUME OF MOISTURE EXTENDING NORTH FROM HURRICANE ARTHUR WILL FEED
INTO THE FRONT AND GENERATE MORE SHOWERS/TSTMS WITH HEAVY DOWNPOURS.
AND THE UPPER JET WILL SWEEP OVER NEW ENGLAND PROVIDING DYNAMIC
SUPPORT. THIS WILL CONTINUE A CONCERN FOR FLASH FLOODING OVERNIGHT.
WE WILL CONTINUE THE FLASH FLOOD WATCH FOR THE CT VALLEY FROM
CHESHIRE CO NH TO HAMPDEN CO MASS. MAY NEED TO EXPAND IT BASED ON
THE EVENTUAL EXTENT OF AFTERNOON CONVECTION.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
TROPICAL MOISTURE AND REMAINS OF THE COLD FRONT AND APPROACH OF
HURRICANE ARTHUR UP THE COAST. HIGH POPS FOR SHOWERS/TSTMS. THETA E
RIDGE STARTS THE MORNING OVER EASTERN MASS/RI...EXPECT THIS TO BE
THE FAVORED AREA FOR CONVECTION. BUT POPS WILL BE AT LEAST AT LIKELY
LEVELS ALL PARTS OF OUR FORECAST AREA. THE PRECIP WILL BE
SHOWERY...SO EXPECT RAIN-FREE PERIODS DURING THE DAY. BUT STILL A
WARM AND MUGGY DAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...
HIGHLIGHTS...
* TROPICAL STORM ARTHUR EXPECTED TO PASS SOUTHEAST OF US FRI NIGHT
* HIGH PRESSURE RETURNS FOR THE WEEKEND
* INCREASING HEAT AND HUMIDITY EARLY NEXT WEEK
DURING FRIDAY NIGHT ARTHUR MAKES ITS CLOSEST APPROACH TO SOUTHERN
NEW ENGLAND. THE ECMWF AND NAM TAKE THE CENTER OF ARTHUR JUST S/E OF
THE 40N 70W BENCHMARK...WHILE THE GFS CONTINUES TO BE CLOSER TO
NANTUCKET. THE NHC TRACK CONTINUES TO HAVE ARTHUR MOST LIKELY
PASSING NEAR OR JUST S/E OF THE BENCHMARK. ARTHUR WILL LIKELY BE
CLOSE ENOUGH TO BRING THE THREAT OF HEAVY RAINS. THE MAIN HEAVY
RAIN THREAT INTO FRIDAY NIGHT LOOKS TO BE ACROSS EASTERN MA AND RI.
RAINS FROM ARTHUR LATE FRI/FRI NIGHT COULD TOTAL 2 TO 4 INCHES IN
THAT AREA...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. IN
ADDITION...TROPICAL STORM FORCE WINDS ARE EXPECTED ON THE COASTAL
WATERS SOUTH AND EAST OF NANTUCKET.
THE CAPE AND ISLANDS WILL LIKELY SEE SOME TROPICAL STORM FORCE WIND
GUSTS /34 KTS OR GREATER/ DURING THE OVERNIGHT HOURS. IN ADDITION...
A TROPICAL STORM WARNING IS NOW IN EFFECT FOR THE FAR
SOUTHEASTERNMOST OF OUR COASTAL WATERS...WHERE GUSTS TO 45 KT ARE
EXPECTED. THE HIGHEST WINDS FROM HURRICANE ARTHUR ARE EXPECTED TO
REMAIN WELL OFFSHORE.
SATURDAY...ARTHUR CONTINUES TO MOVE TO THE NORTHEAST...EVENTUALLY
BECOMING ABSORBED IN THE MID LEVEL TROUGH OVER NOVA SCOTIA. HEAVY
RAINS EXPECTED TO COME TO AN END ALONG EASTERN MA SATURDAY
MORNING...POSSIBLY BEFORE THEN. SKIES WILL CLEAR AS HIGH PRESSURE
BUILDS IN BEHIND THE COLD FRONT. TEMPERATURES ARE EXPECTED TO REACH
INTO THE UPPER 70S TO LOW 80S...BUT THE AIRMASS WILL BECOME
NOTICEABLY LESS HUMID AND MORE COMFORTABLE WITH A NORTHWEST WIND.
SATURDAY NIGHT AND SUNDAY...HIGH PRESSURE CROSSES THE AREA DURING
THE WEEKEND. QUIET AND DRY WEATHER IS EXPECTED.
MONDAY THROUGH TUESDAY...EXPECT INCREASING HEAT AND HUMIDITY MONDAY
AND TUESDAY AS SOUTHWESTERLY SURFACE WINDS RETURN. A COLD FRONT MAY
CROSS THE AREA DURING THE MONDAY NIGHT TO TUESDAY
TIMEFRAME...BRINGING THE RENEWED CHANCE FOR SHOWERS AND
THUNDERSTORMS.
WEDNESDAY AND THURSDAY...IT IS POSSIBLE THAT A WEAK HIGH PRESSURE
WILL MOVE OVER OUR AREA...BUT WITH AXIS OF UPPER TROUGH MOVING IN
THERE MAY STILL BE A CHANCE FOR SHOWERS. GOING WITH SLIGHT CHANCE
POP.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH 10 PM... VFR AHEAD OF LINE OF TSTMS MOVING IN FROM NEW
YORK. EXPECT MOSTLY VFR CIGS BUT MVFR VSBYS IN TSTMS. HEAVIER
DOWNPOURS COULD RESULT IN IFR VSBYS BRIEFLY. PEAK GUSTS AT POU
WERE NEAR 40 KNOTS...WILL INCLUDE STRONG GUSTS AT BDL AND BAF AND
AMEND FARTHER EAST IF THE WINDS REACH THE CT VALLEY.
OVERNIGHT...MODERATE CONFIDENCE. FOG AND LOW CLOUDS DEVELOP AGAIN
OVERNIGHT ESPECIALLY IN RI AND SOUTHEAST MASS WITH IFR/LIFR CIGS AND
VSBYS.
FRIDAY... MODERATE CONFIDENCE. IFR CIGS/VSBYS IN MORNING FOG...THEN
VFR DURING THE DAY WITH PERIODIC MVFR/IFR CIGS/VSBYS IN
SHOWERS/TSTMS. RAIN WON/T OCCUR ALL THE TIME...BUT EXPECT FREQUENCY
TO INCREASE DURING THE AFTERNOON AS HURRICANE ARTHUR APPROACHES UP
THE COAST.
KBOS TAF...MODERATE CONFIDENCE. VFR THROUGH THIS EVENING WITH MVFR
AFTER MIDNIGHT AND POSSIBLY A COUPLE OF HOURS OF IFR TOWARD
MORNING.
KBDL TAF...MODERATE CONFIDENCE. VFR THROUGH THIS EVENING WITH IFR
CIGS/VSBYS POSSIBLE AFTER MIDNIGHT...IMPROVING FRIDAY MORNING.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
FRIDAY NIGHT...MODERATE CONFIDENCE. MVFR CONDITIONS IN LINGERING
SHOWERS BECOMING VFR LATE BDL/BAF/ORH AND VICINITY. MHT/BOS/PVD AND
EAST...MVFR/IFR CONDITIONS LIKELY IN LOW CLOUDS...FOG...AND HEAVY
RAIN. NW WIND GUSTS TO 30 KT POSSIBLE AT CAPE AND ISLAND TERMINALS.
SATURDAY...MODERATE CONFIDENCE. VFR BDL/BAF/ORH AND VICNINITY. TO
THE EAST...POTENTIAL MVFR/IFR CONDITIONS TO START THE DAY IN LOW
CLOUDS...FOG...AND HEAVY RAIN EARLY SATURDAY...WITH GUSTS AROUND
25KTS POSSIBLE TO START. CONDITIONS IMPROVING TO VFR FOR
MIDDAY/AFTERNOON.
SATURDAY NIGHT THROUGH MONDAY...HIGH CONFIDENCE. MAINLY VFR.
TUESDAY...HIGH CONFIDENE. MAINLY VFR WITH SCATTERED MVFR CIGS/VSBYS
IN SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
TONIGHT AND FRIDAY...
WINDS WILL BE GENERALLY BELOW 25 KNOTS TONIGHT AND FRIDAY. SEAS
AROUND 5 FEET ON THE SOUTHERN OUTER WATERS AND LESS THAN 5 FEET
FARTHER NORTH. SHOWERS AND TSTMS THIS EVENING AROUND/NORTH OF CAPE
ANN...AND THESE COULD PRODUCE WIND GUSTS OVER 35 KNOTS. ADDITIONAL
SHOWERS/TSTMS ALL AREAS ON FRIDAY. SHOWER COVERAGE INCREASES
FRIDAY AFTERNOON ALONG THE SOUTHERN WATERS AS HURRICANE ARTHUR
APPROACHES.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
TROPICAL STORM CONDITIONS ARE LIKELY FRIDAY NIGHT FOR THE COASTAL
WATERS SOUTH OF MARTHAS VINEYARD AND NANTUCKET AND EAST OF CAPE
COD...
FRIDAY NIGHT...MODERATE CONFIDENCE. TROPICAL STORM ARTHUR IS
FORECAST TO PASS NEAR THE BENCHMARK FRIDAY NIGHT. THIS WILL BRING A
PERIOD OF HIGH SEAS AND STRONG WINDS TO THE SOUTHEAST WATERS FRI
NIGHT INTO SATURDAY. TROPICAL STORM CONDITIONS ARE LIKELY FRIDAY
NIGHT FOR THE COASTAL WATERS SOUTH OF MARTHAS VINEYARD AND NANTUCKET
AND EAST OF CAPE COD...IN THIS AREA A TROPICAL STORM WARNING IS IN
EFFECT FOR FRIDAY NIGHT. THIS SYSTEM IS LIKELY TO HAVE A SIGNIFICANT
IMPACT ON THE MARINE COMMUNITY.
SATURDAY...MODERATE CONFIDENCE. WINDS AND SEAS DIMINISH SLOWLY
SATURDAY AS ARTHUR MOVES AWAY FROM THE REGION.
SATURDAY NIGHT THROUGH SUNDAY...MODERATE CONFIDENCE. QUIET BOATING
WEATHER.
SUNDAY NIGHT INTO TUESDAY...MODERATE CONFIDENCE. EXPECT INCREASING
SW WINDS SEAS ON COASTAL WATERS AHEAD OF AN APPROACHING COLD
FRONT...WITH SMALL CRAFT CONDITIONS POSSIBLE.
&&
.HYDROLOGY...
THE ATMOSPHERE IS JUICY WITH PRECIP WATER VALUES 1.7 TO 2.0
INCHES. WITH NO SIGNIFICANT CHANGE EXPECTED THROUGH FRIDAY
NIGHT...THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAINFALL THROUGH THIS TIME. THIS WILL MEAN A
CHANCE FOR URBAN AND SMALL STREAM FLASH FLOODING. RIVERS AND
STREAMS ARE GENERALLY AT NORMAL LEVELS FOR THIS TIME OF
YEAR...EXCEPT BELOW NORMAL ACROSS EASTERN MA AND NORTHERN RI.
BECAUSE OF THIS...LARGER TRIBUTARY AND MAINSTEM RIVERS WOULD BE
MORE DIFFICULT TO FLOOD.
A FLASH FLOOD WATCH CONTINUES INTO THIS EVENING ACROSS PORTIONS
OF WESTERN MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE.
FLASH FLOOD WATCHES WILL LIKELY BE NEEDED FOR AT LEAST SE HALF OF
AREA FOR FRIDAY BUT WILL WAIT TIL THIS EVENING BEFORE PULLING
TRIGGER ON THAT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...TROPICAL STORM WARNING FOR MAZ022-024.
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ002-003-
008>011.
NH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NHZ011.
RI...NONE.
MARINE...TROPICAL STORM WARNING FOR ANZ231-232-254-255.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT FRIDAY
FOR ANZ256.
&&
SYNOPSIS...WTB/NMB
NEAR TERM...WTB/RLG
SHORT TERM...WTB
LONG TERM...NMB
AVIATION...WTB/RLG/NMB
MARINE...WTB/NMB
HYDROLOGY...Hazardous weather outlook, Jul 3, 4:16 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 416 PM EDT THU JUL 3 2014 MAZ002-003-008>011-NHZ011-042030- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- CHESHIRE NH- 416 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY FRIDAY. THESE STORMS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ004>007-012-014-026-NHZ012-015-042030- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 416 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY FRIDAY INTO FRIDAY NIGHT. THESE STORMS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT IN FLASH FLOODING. HEAVIEST RAINFALL IS LIKELY ACROSS RI AND SOUTHEAST MA CLOSEST TO TROPICAL STORM ARTHUR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ013-015>024-RIZ001>008-042030- WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 416 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED IN THE AREA THIS EVENING...WITH STRONG WIND GUSTS AND SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY FRIDAY. THESE STORMS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT IN FLASH FLOODING. HEAVIEST RAINFALL IS LIKELY ACROSS RI AND SOUTHEAST MA CLOSEST TO TROPICAL STORM ARTHUR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ254-255-042030- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 416 PM EDT THU JUL 3 2014 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-256-042030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 416 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY. TROPICAL STORM ARTHUR WILL LIKELY PASS OVER OR JUST OUTSIDE OF THE 40N/70W BENCHMARK FRIDAY NIGHT. THIS STORM WILL HAVE THE POTENTIAL TO PRODUCE A PERIOD OF HIGH SEAS AND STRONG WIND GUSTS. THE BEST CHANCE FOR TROPICAL STORM CONDITIONS WILL BE ACROSS THE WATERS SOUTH AND EAST OF CAPE COD...INCLUDING THE WATERS NEAR MARTHAS VINEYARD AND NANTUCKET. MARINERS ARE URGED TO KEEP UP TO DATE WITH THE LATEST WEATHER FORECASTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 3, 4:11 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EDT THU JUL 3 2014
MAZ005-026-NHZ012-015-032100-
NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-EASTERN
HILLSBOROUGH-WESTERN AND CENTRAL HILLSBOROUGH-
411 PM EDT THU JUL 3 2014
...STRONG THUNDERSTORM IN NORTH CENTRAL MIDDLESEX AND SOUTHEASTERN
HILLSBOROUGH COUNTIES...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER PEPPERELL...OR 9 MILES NORTHEAST OF
FITCHBURG...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...LOWELL...NASHUA...METHUEN...DRACUT...MERRIMACK...
HUDSON...WESTFORD...BEDFORD...MILFORD...PELHAM...PEPPERELL...
TYNGSBOROUGH...AMHERST...GROTON...TOWNSEND...LITCHFIELD...HOLLIS...
SHIRLEY AND BROOKLINE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT
AND MASSACHUSETTS.
LAT...LON 4294 7137 4294 7141 4292 7145 4283 7143
4282 7138 4277 7135 4276 7127 4274 7125
4269 7124 4259 7162 4272 7173 4297 7139
TIME...MOT...LOC 2010Z 240DEG 17KT 4266 7165
KJCSpecial weather statement, Jul 3, 4:20 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
420 PM EDT THU JUL 3 2014
NHZ012-032045-
EASTERN HILLSBOROUGH-
420 PM EDT THU JUL 3 2014
...STRONG THUNDERSTORM IN SOUTHEASTERN HILLSBOROUGH COUNTY...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER PELHAM...OR NEAR DRACUT...MOVING NORTHEAST
AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NASHUA...HUDSON AND PELHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT
AND MASSACHUSETTS.
LAT...LON 4279 7137 4277 7135 4276 7127 4270 7130
4270 7143 4275 7146
TIME...MOT...LOC 2020Z 239DEG 19KT 4271 7137
KJCSpecial weather statement, Jul 3, 4:57 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
457 PM EDT THU JUL 3 2014
MAZ004-005-026-032145-
NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-NORTHERN
WORCESTER-
457 PM EDT THU JUL 3 2014
...STRONG THUNDERSTORM IN NORTHEASTERN WORCESTER...NORTHEASTERN
MIDDLESEX...WESTERN ESSEX AND SOUTHEASTERN HILLSBOROUGH COUNTIES...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HARVARD...OR 7 MILES EAST OF LEOMINSTER...
MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOWELL...BILLERICA...CHELMSFORD...ANDOVER...DRACUT...TEWKSBURY...
WILMINGTON...WESTFORD...ACTON...PELHAM...PEPPERELL...TYNGSBOROUGH...
GROTON...LUNENBURG...LITTLETON...LANCASTER...AYER...SHIRLEY...HARVARD
AND BOXBOROUGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT
AND MASSACHUSETTS.
LAT...LON 4267 7124 4266 7125 4262 7118 4260 7117
4262 7115 4260 7114 4260 7112 4245 7160
4258 7172 4270 7151 4270 7130 4273 7126
TIME...MOT...LOC 2056Z 237DEG 19KT 4252 7163
KJCLocal storm report, Jul 3, 5:49 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
549 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL DRACUT 42.67N 71.30W
07/03/2014 E1.00 INCH MIDDLESEX MA PUBLIC
&&
KABLocal storm report, Jul 3, 6:32 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
632 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG MONTGOMERY 42.20N 72.80W
07/03/2014 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON RUSSELL ROAD
0234 PM HAIL MONTGOMERY 42.20N 72.80W
07/03/2014 M1.00 INCH HAMPDEN MA AMATEUR RADIO
0300 PM TSTM WND DMG HOLYOKE 42.21N 72.64W
07/03/2014 HAMPDEN MA AMATEUR RADIO
TREE ON WIRES ON BASSETT ROAD
0306 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
07/03/2014 HAMPDEN MA AMATEUR RADIO
MANY TREES DOWN ON NORTH ROAD
0327 PM TSTM WND DMG SOUTH HADLEY 42.27N 72.57W
07/03/2014 HAMPSHIRE MA AMATEUR RADIO
TREE BLOCKING HOME ON WEST SUMMIT ST
0445 PM TSTM WND DMG HOLLIS 42.73N 71.58W
07/03/2014 HILLSBOROUGH NH AMATEUR RADIO
TREES ON WIRES ON PEPPERELL ROAD
0515 PM TSTM WND DMG DRACUT 42.67N 71.30W
07/03/2014 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON KENSINGTON STREET AND LARG LIMB DOWN ON
ROUTE 110.
0520 PM HAIL DRACUT 42.67N 71.30W
07/03/2014 E1.00 INCH MIDDLESEX MA PUBLIC
0529 PM TSTM WND DMG AYER 42.56N 71.59W
07/03/2014 MIDDLESEX MA AMATEUR RADIO
HOUSE HIT BY LIGHTNING ON COLUMBIA STREET. ON FIRE.
SECOND ALARM.
0530 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
07/03/2014 ESSEX MA AMATEUR RADIO
TREE INTO HOUSE ON FURBER ST.
0535 PM TSTM WND DMG DRACUT 42.67N 71.30W
07/03/2014 MIDDLESEX MA AMATEUR RADIO
LARGE LIMBS DOWN ON AMESBURY ST.
0540 PM HAIL LAWRENCE 42.70N 71.16W
07/03/2014 E0.75 INCH ESSEX MA AMATEUR RADIO
&&
KABLocal storm report, Jul 3, 7:06 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
706 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG MONTGOMERY 42.20N 72.80W
07/03/2014 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON RUSSELL ROAD
0234 PM HAIL MONTGOMERY 42.20N 72.80W
07/03/2014 M1.00 INCH HAMPDEN MA AMATEUR RADIO
0300 PM TSTM WND DMG HOLYOKE 42.21N 72.64W
07/03/2014 HAMPDEN MA AMATEUR RADIO
TREE ON WIRES ON BASSETT ROAD
0306 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
07/03/2014 HAMPDEN MA AMATEUR RADIO
MANY TREES DOWN ON NORTH ROAD
0327 PM TSTM WND DMG SOUTH HADLEY 42.27N 72.57W
07/03/2014 HAMPSHIRE MA AMATEUR RADIO
TREE BLOCKING HOME ON WEST SUMMIT ST
0445 PM TSTM WND DMG HOLLIS 42.73N 71.58W
07/03/2014 HILLSBOROUGH NH AMATEUR RADIO
TREES ON WIRES ON PEPPERELL ROAD
0515 PM TSTM WND DMG DRACUT 42.67N 71.30W
07/03/2014 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON KENSINGTON STREET AND LARG LIMB DOWN ON
ROUTE 110.
0520 PM HAIL DRACUT 42.67N 71.30W
07/03/2014 E1.00 INCH MIDDLESEX MA PUBLIC
0529 PM TSTM WND DMG AYER 42.56N 71.59W
07/03/2014 MIDDLESEX MA AMATEUR RADIO
HOUSE HIT BY LIGHTNING ON COLUMBIA STREET. ON FIRE.
SECOND ALARM.
0530 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
07/03/2014 ESSEX MA AMATEUR RADIO
TREE INTO HOUSE ON FURBER ST.
0535 PM TSTM WND DMG DRACUT 42.67N 71.30W
07/03/2014 MIDDLESEX MA AMATEUR RADIO
LARGE LIMBS DOWN ON AMESBURY ST.
0540 PM HAIL LAWRENCE 42.70N 71.16W
07/03/2014 E0.75 INCH ESSEX MA AMATEUR RADIO
0541 PM TSTM WND DMG BILLERICA 42.55N 71.27W
07/03/2014 MIDDLESEX MA AMATEUR RADIO
TREE INTO HOUSE ON APPLEWOOD STREET.
0545 PM TSTM WND DMG BILLERICA 42.55N 71.27W
07/03/2014 MIDDLESEX MA AMATEUR RADIO
TREE DOWN BLOCKING POLLARD ROAD. TREE DOWN BLOCKING
FLOYD STREET.
0551 PM FLASH FLOOD LAWRENCE 42.70N 71.16W
07/03/2014 ESSEX MA AMATEUR RADIO
CARS TRAPPED BY FLOOD WATERS ON BRUCE STREET AND ERVING
AVENUE
0551 PM TSTM WND DMG ANDOVER 42.66N 71.14W
07/03/2014 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON BRIDLE ROAD.
0551 PM TSTM WND DMG ANDOVER 42.66N 71.14W
07/03/2014 ESSEX MA AMATEUR RADIO
POLICE DEPT REPORTED LOUD EXPLOSION. MANY TREES DOWN ON
SOUTH SIDE OF TOWN.
0556 PM TSTM WND DMG BILLERICA 42.55N 71.27W
07/03/2014 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON MELLON ROAD AND TREE DOWN ON CONCORD ROAD.
0600 PM TSTM WND DMG ANDOVER 42.66N 71.14W
07/03/2014 ESSEX MA AMATEUR RADIO
TRRE ON WIRES ON METHUEN AVENUE
0600 PM TSTM WND DMG BILLERICA 42.55N 71.27W
07/03/2014 MIDDLESEX MA AMATEUR RADIO
TREE ONTO TREE ON PARKWAY AVENUE
0608 PM TSTM WND DMG BILLERICA 42.55N 71.27W
07/03/2014 MIDDLESEX MA AMATEUR RADIO
3 TREES WRAPPED AROUND WIRES ON BOSTON ROAD AT LAHEY
CLINIC.
&&
KABThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:16 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 59 min |
| Jul 3, 8:48 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 57 min |
| Jul 3, 8:59 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 46 min |
| Jul 3, 9:51 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 39 min |
| Jul 3, 10:13 PM EDT | Special Weather Statement | BOX | Middlesex, Suffolk | 47 min |
| Jul 3, 10:37 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 23 min |
| Jul 3, 10:40 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 3, 10:54 PM EDT | Small Craft Advisory | BOX | 47 hr | |
| Jul 3, 10:55 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 35 min |
| Jul 3, 11:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 3, 11:11 PM EDT | Hurricane Warning | BOX | 30 hr | |
| Jul 4, 4:48 AM EDT | Flash Flood Watch | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more | 18 hr |
| Jul 4, 5:59 AM EDT | Hurricane Local Statement | BOX | Bristol, Dukes, Essex, Norfolk, Plymouth, Suffolk | 23 hr |
| Jul 4, 12:29 PM EDT | Areal Flood Advisory | BOX | Bristol | 2 hr |
| Jul 4, 1:21 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 9 hr |
| Jul 4, 2:43 PM EDT | Areal Flood Advisory | BOX | Plymouth | 2 hr |
| Jul 4, 2:56 PM EDT | Flash Flood Warning | BOX | Bristol | 6 hr |
| Jul 4, 4:00 PM EDT | Flash Flood Warning | BOX | Barnstable, Plymouth | 7 hr |
| Jul 4, 4:59 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth, Suffolk | 3 hr |
| Jul 4, 6:32 PM EDT | Areal Flood Advisory | BOX | Barnstable, Dukes, Nantucket | 4 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.